MAUDE Adverse Event Report: SOLTA MEDICAL INC. VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY

SOLTA MEDICAL INC. VASERLIPO SYSTEM; SYSTEM, SUCTION, LIPOPLASTY
Model Number 110-0037
Medical Device Problem Codes Material Fragmentation (1261); Blocked Connection (2888)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Correction section h6: initial mdr showed code 2199 under health effect clinical code 2 when it should have been under health effect impact code 3.According to the vaserlipo safety risk assessment damage to the vaser system and handpiece can cause a delay in treatment.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on available information, the issue was caused by the user physically damaging the handpiece cable during treatment by pulling on it, which left pins from the handpiece inside the handpiece receptacle on the vaser system.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
Field service evaluated the system and confirmed there were handpiece pins stuck inside the handpiece connector port.Service replaced the handpiece connection port and after repairs the system performed as expected.The investigation is ongoing.
 
Event or Problem Description
This case is related to report number: 3011423170-2024-00219.Both cases are the same patient/event and corresponds to the vaser handpiece.A user facility reported that they had pulled the handpiece cable during surgery and the vaser handpiece pins broke off the handpiece connector and got stuck inside the vaser amplifier handpiece connection port.The customer was unable to connect another vaser handpiece due to the stuck pins.The customer reportedly did not have to abort the procedure and used conventional liposuction to finish the surgery.The patient was under general anesthesia when the issue occurred, which resulted in a delay greater than 60 minutes.Further information has been requested however the customer did not provide any further details of the event.There were no reported health consequences to the patient, however, this event meets the definition of a serious injury per solta medical reviewer due to the delay while under general anesthesia.

Brand Name
VASERLIPO SYSTEM
Common Device Name
SYSTEM, SUCTION, LIPOPLASTY
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20631719
Report Number3011423170-2024-00218
Device Sequence Number8144000
Product Code QPB
UDI-Device Identifier00850608002537
UDI-Public00850608002537
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190551
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number110-0037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown